Alert archive / Colorado / Winter Storm Watches in 2013
Winter Storm Watch 9, NWS Pueblo, CO
NWS Pueblo, CO issued this winter storm watch at Apr 7, 2013, 4:47 AM MDT for 15 counties in Colorado. It took effect at Apr 8, 2013, 6:00 PM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 7, 2013, 4:47 AM MDT (10:47 UTC)
- In effect from
- Apr 8, 2013, 6:00 PM MDT
- Expired
- Apr 8, 2013, 12:09 PM MDT
- In force
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Chaffee County, CO, Conejos County, CO, Costilla County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Lake County, CO, Las Animas County, CO, Mineral County, CO, Pueblo County, CO, Rio Grande County, CO, Saguache County, CO, Teller County, CO
The radar
The Pueblo radar (KPUX), 129 km from the middle of the area, began a volume at 10:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 10.8 hours before the alert went out and 286 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3167 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this winter storm watch went out at Apr 6, 10:59 PM MDT, 5 hours 48 minutes earlier.
Area forecast discussion, Apr 6, 10:59 PM MDT, 5 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 1059 PM MDT SAT APR 6 2013 .UPDATE... ISSUED AT 1059 PM MDT SAT APR 6 2013 CURRENT WATER VAPOR IMAGERY INDICATING SHORT WAVE EMBEDDED WITHIN THE MODERATE WESTERLY FLOW ALOFT TRANLATING ACROSS EASTERN COLORADO WITH DISTINCT CLEARING BEHIND SAID WAVE. REGIONAL RADARS INDICATING ISOLATED TO SCATTERED ECHOES MOVING ACROSS THE EASTERN PLAINS AS WELL...THOUGH WEB CAMS AND OBSERVATIONS INDICATING MAINLY VIRGA WITH ONLY A FEW SPRINKLES MAKING IT TO THE GROUND WITH DRY SUB CLOUD LAYER AND DEW PT DEPRESSIONS STILL 15-20F. UPDATE ISSUED AT 558 PM MDT SAT APR 6 2013 ADDED ISOLATED POPS TO SOUTHERN PORTIONS OF THE I-25 CORRIDOR WITH CURRENT RADAR TRENDS INDICATING ECHOES ACROSS THE AREA...THOUGH NOT SURE HOW MUCH IF ANY IS MAKING IT TO THE GROUND WITH DEW PT DEPRESSIONS IN EXCESS OF 20 DEGREE. WILL CONTINUE TO MONITOR RADAR TRENDS THROUGH THE EVENING WITH EMBEDDED SHORT WAVE ACROSS WESTERN COLORADO TRANSLATING ACROSS THE STATE AND LATEST HRRR DATA SPREADING A FEW SHOWERS ACROSS THE PIKES PEAK AND PALMER DVD AROUND MIDNIGHT. && .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 323 PM MDT SAT APR 6 2013 CURRENTLY...UPPER 60S TO NR 70 FOR THE PLAINS...AND 40S-50S FOR THE MT AREAS. WINDS GENERALLY ARE WELL BEHAVED...BUT WILL SEE A FEW ISOLD WIND GUSTS INT EH 30KT RANGE DUE TO VIRGA. UPSTREAM SHORTWAVE TO OUR N IS EASILY SEEN IN IR IMAGERY ACROSS NRN UT AND ID. THIS WILL CROSS OUR AREA FROM AROUND 03Z-09Z TONIGHT...SO EXPECT THIS TO COINCIDE WITH HIGHEST POPS OVR THE MTS. BEST CHANCE FOR SHOWERS WILL BE OVER THE CONTDVD N OF KMYP...WHERE THE HIGHER ELEVATIONS COULD PICK UP ONE TO THREE INCHES OF SNOW THROUGH TOMORROW FROM SCT SHSN. TOMORROW...WILL START OFF FAIRLY QUIET...THEN COULD SEE A FEW SHOWERS DEVELOP ACROSS THE AREA AFTER ABOUT 21Z...IN RESPONSE TO INCREASING UPPER LIFT FROM THE APPROACHING STORM SYSTEM NOW OVER THE N PACIFIC. INCREASING LAPSE RATES WILL LEAD TO LIFTED INDICES IN THE MINUS TWO RANGE IN THE AFTERNOON...WHICH COULD LEAD TO A FEW LTG STRIKES ACROSS THE AREA. BELIEVE LTG WILL BE RATHER LIMITED...BUT WILL LEAVE MENTION IN THE FORECAST FOR NOW TO PRESERVE CONTINUITY AND COORDINATION WITH SURROUNDING WFOS. TEMPS SHOULD BE FAIRLY CLOSE TO TODAY'S READINGS...MAYBE A COUPLE DEGREES HIGHER AS WRLY FLOW INCREASES. FIRE WX DANGER ALSO IS ON THE INCREASE TOMORROW DUE TO THE INCREASE IN WINDS AND CONTINUED DRY CONDITIONS OVERALL. BEST BET FOR CRITICAL FIRE WX WILL BE OVER THE SAN LUIS VALLEY...WHICH SHOULD SEE GUSTS IN THE 25-35 KT RANGE IN THE AFTERNOON AND EARLY EVE. WILL HOIST THE RED FLAG FOR THE VALLEY FOR THIS PERIOD. ALSO COULD SEE SOME CRITICAL FIRE WX CONDITIONS ACROSS THE LOWER ARKANSAS FROM FREMONT INTO NRN PUEBLO COUNTY...AND IN HUERFANO COUNTY DUE TO GAP FLOW THROUGH LA VETA PASS. AT THIS TIME...LOOKS TOO LIMITED IN SCOPE TO INCLUDE IN THE RED FLAG...BUT MAY HAVE TO BE ADDED BY LATER SHIFTS IF IT APPEARS THAT WINDS WILL BE MORE WIDESPREAD. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 323 PM MDT SAT APR 6 2013 ...POSSIBLE WEATHER TRIFECTA ACROSS SOUTHERN COLORADO MONDAY... MONDAY HAS A LOT OF WEATHER HAZARD POTENTIAL...INCLUDING POSSIBLE SEVERE WEATHER ON THE FAR EASTERN PLAINS...FIRE WEATHER OVER MOST OF THE REST OF THE PLAINS AND WINTER WEATHER IN THE MOUNTAINS. FIRST THE FIRE WEATHER. MONDAY AFTERNOON INTO EARLY EVENING DEFINITELY LOOKS LIKE A HIGH FIRE DANGER PERIOD ACROSS MUCH OF THE SOUTHEAST PLAINS...WITH WINDS...HUMIDITIES AND FUELS ALL MEETING CRITERIA. WITH GUSTS TO 40 MPH...HUMIDITIES BELOW 15 PERCENT AND DRY FUELS... THIS IS DAY WHEN OUTDOOR BURNING SHOULD BE SUSPENDED AND ANY OTHER ACTIVITIES THAT MIGHT SPARK A FIRE SHOULD BE AVOIDED. NOW THE SEVERE POTENTIAL. PARAMETERS ON BOTH MAJOR MODELS USED FOR THIS TIME FRAME ARE INDICATING POSSIBLE SEVERE CONVECTION ACROSS THE FAR EASTERN PLAINS MONDAY AFTERNOON AND EVENING. PARAMETERS INDICATE TORNADO AS WELL AS LARGE HAIL POTENTIAL. THE THREAT AREA CURRENTLY LOOKS EAST OF NORTH-SOUTH LINE THROUGH LA JUNTA. THUNDERSTORMS POSSIBLE ELSEWHERE THIS DAY AS WELL BUT LIKELY NOT SEVERE. NOW THE SNOW. IT WILL SPREAD INTO THE HIGH COUNTRY MONDAY AFTERNOON AND START TO SPREAD ONTO THE ADJACENT PLAINS BY TUESDAY MORNING. STILL BIG UNCERTAINTIES REGARDING THE STORM TRACK. CONTINUES TO LOOK PRETTY CERTAIN FOR GOOD SNOW AND WIND POTENTIAL OVER THE MOUNTAINS AND ALONG THE PALMER DIVIDE...WITH MORE IFFY POTENTIAL ELSEWHERE. REGARDLESS OF THE MODEL...STILL LOOKS LIKE A PERIOD OF AT LEAST SOME SNOW AND WIND FOR MOST OF SOUTHERN COLORADO...INCLUDING THE HIGH MOUNTAIN VALLEYS AND THE SOUTHEAST PLAINS FROM LATE MONDAY NIGHT INTO TUESDAY EVENING. AS WE GET CLOSER...WINTER WEATHER HIGHLIGHTS WILL LIKELY BE NEEDED FOR THE MOUNTAINS AND PALMER DIVIDE AND POSSIBLY ELSEWHERE. STORM SHOULD BE MOSTLY EAST OF THE AREA BY WEDNESDAY EXCEPT FOR LINGERING WIND...COLD AND MOUNTAIN SNOW SHOWERS. STAY TUNED. LW && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY EVENING) ISSUED AT 1059 PM MDT SAT APR 6 2013 SHORT WAVE EMBEDDED WITHIN THE MODERATE WESTERLY FLOW ALOFT TRANLATING ACROSS EASTERN COLORADO WITH DISTINCT CLEARING BEHIND SAID WAVE AT THIS TIME. WAVE PRODUCING MAINLY VIRGA WITH CIGS RANGING BETWEEN 070-100 ACROSS THE PLAINS AT THIS TIME. WILL SEE CLEARING FROM WEST TO EAST THROUGH THE REST OF THE EVENING WITH VFR CONDITIONS CONTINUING FOR KCOS...KPUB AND KALS FOR THE NEXT 24 HOURS. COULD SEE ISOLD -TSRA DEVELOPING ACROSS THE HIGHER TERRAIN TOMORROW AFTENROON...WHICH COULD RESULT IN SOME LOCALIZED STRONG WIND GUSTS. && .PUB WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR COZ228>233-235-237. RED FLAG WARNING FROM 1 PM TO 9 PM MDT SUNDAY FOR COZ224. && UPDATE...MW SHORT TERM...ROSE LONG TERM...LW AVIATION...MW
Hazardous weather outlook, Apr 6, 11:01 PM MDT, 5 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1101 PM MDT SAT APR 6 2013 COZ058>089-093>099-080515- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1101 PM MDT SAT APR 6 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TONIGHT SOME LIGHT SNOW ACCUMULATIONS WILL BE POSSIBLE TONIGHT MAINLY ABOVE 10000 FEET...ESPECIALLY ALONG THE CONTINENTAL DIVIDE...WHERE A COUPLE ADDITIONAL INCHES WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY DANGEROUS FIRE WEATHER CONDITIONS ARE EXPECTED SUNDAY AFTERNOON AND EVENING OVER THE SAN LUIS VALLEY...DUE TO STRONG SURFACE WINDS AND VERY LOW HUMIDITY VALUES. EXTREME CAUTION IS ADVISED WITH ANY OUTDOOR BURNING ACTIVITIES. PERIODS OF HIGH ELEVATION SNOW ARE ALSO EXPECTED OVER THE CONTINENTAL DIVIDE SUNDAY AND SUNDAY NIGHT. MINOR ACCUMULATIONS ARE POSSIBLE ON THE PEAKS. DANGEROUS FIRE WEATHER CONDITIONS WILL AGAIN BE POSSIBLE ON MONDAY AFTERNOON ACROSS MUCH OF THE SOUTHEASTERN PLAINS. EXTREME CAUTION IS ADVISED. IN ADDITION...ON MONDAY IF THERE IS ENOUGH LOW LEVEL MOISTURE OVER THE FAR EASTERN AREAS NEAR THE KANSAS BORDER...THERE WILL BE THE POSSIBILITY OF STRONG TO SEVERE THUNDERSTORMS IN THE AFTERNOON AND EVENING...WITH LARGE HAIL AND GUSTY WINDS THE PRIMARY THREATS. SNOW IS FORECAST TO INCREASE ALONG THE CONTINENTAL DIVIDE MONDAY AND MONDAY NIGHT WITH MODERATE ACCUMULATIONS POSSIBLE. A STRONG COLD FRONT WILL MOVE INTO SOUTHERN COLORADO BY TUESDAY MORNING. VERY STRONG WINDS...GUSTING TO NEAR 60 MPH...AND RAIN QUICKLY CHANGING TO SNOW...WILL BRING VERY DANGEROUS CONDITIONS TO THE PALMER DIVIDE FOR THE TUESDAY MORNING COMMUTE. STRONG WINDS AND SNOW WILL SPREAD SOUTH AND EAST ACROSS THE PLAINS THROUGH TUESDAY AFTERNOON. MODERATE ACCUMULATIONS ARE POSSIBLE OVER THE PALMER DIVIDE. MODERATE TO HEAVY SNOW WILL CONTINUE OVER THE MOUNTAIN AREAS...WHERE UPWARDS OF A FOOT OF SNOW IS POSSIBLE OVER THE CENTRAL MOUNTAINS THROUGH WEDNESDAY MORNING. THE EASTERN MOUNTAINS COULD ALSO SEE SEVERAL INCHES OF SNOW MONDAY NIGHT THROUGH TUESDAY. OVERNIGHT LOWS TUESDAY NIGHT WILL BE IN THE TEENS AND 20S ACROSS THE PLAINS AT THE LOWER ELEVATIONS...AND EVEN COLDER AT THE HIGHER ELEVATIONS. IF YOU HAVE SENSITIVE OUTDOOR PLANTS YOU SHOULD TAKE PRECAUTIONS TO PROTECT THEM FROM THE COLD. SPRINKLER SYSTEMS WILL ALSO NEED TO BE PROTECTED FROM THE FREEZING TEMPERATURES. PERIODS OF SNOW SHOWERS WILL CONTINUE WEDNESDAY THROUGH FRIDAY ACROSS THE CONTINENTAL DIVIDE. MINOR ADDITIONAL ACCUMULATIONS ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE ABOVE 10000 FEET ALONG THE CONTINENTAL DIVIDE TONIGHT.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 4:47 AM MDT | Blizzard Watch | PUB | El Paso | 31 hr |
| Apr 7, 10:11 AM MDT | Red Flag Warning | PUB | Alamosa, Baca, Bent, Conejos, Costilla, Crowley and 7 more | 34 hr |
Nearby
Winter Storm Watches in Colorado, 2013Every winter storm watch in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.